Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

High level of liver enzymes - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Liver and Gall Bladder
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2219 Questions
User :   I am going this PM for some tests because my liver enzymes are high. I take 80 mg of cholesterol meds daily and get cortisone shots for allergies. I am also on antibiotics a lot for sinus infections---I do drink some--what would the most likely cause be?
Doctor :   Hi
Doctor :   let me read your query
User :   Hi---did you see my question?
Doctor :   yes
Doctor :   can you tell me your age, weight, height ? please
User :   I am 55 approx 5' 6" and 175 lbs
Doctor :   are u taking statins for cholesterol control ?
User :   Yes---high cholesterol and haear disease run in my family. My mother does not have a problem. My dad died of heart disease at age 46
Doctor :   Statins like atovastatin can be associated with liver enzyme elevation
Doctor :   the other cause could be alcoholic liver disease, which causes alcoholic hepatitis
User :   Not necessarily liver cancer?
Doctor :   no
Doctor :   it does not cause liver cancer
User :   Is alcoholic hepatitis reversible?
Doctor :   yes , if u stop drinking , the findings will reverse over a period of 6 months
User :   Ok---they are going to do an ultrasound today---how much can they see with the ultrasound?
Doctor :   yes, most probably they will do a ultraosound, as it is the next logical step
User :   Ok Doc---thanks for your help
Doctor :   this ultrasound, can find any kind of tissue changes and damage in the liver
Doctor :   You are most welcome ,
User :   any other organ damage cause this elevation?
Doctor :   no
Doctor :   liver enzymes are specific to the liver
User :   Ok---I'm gone--thanks
Doctor :   as they are produced by the liver cells only
Doctor :   you are welcome
Doctor :   take care and bye for now
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor